Alert archive / Florida / Dense Fog Advisories in 2021
Dense Fog Advisory 7, NWS Melbourne, FL
NWS Melbourne, FL issued this dense fog advisory at Mar 25, 2021, 6:29 AM EDT for 4 counties in Florida. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2021, 6:29 AM EDT (10:29 UTC)
- Expired
- Mar 25, 2021, 9:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Melbourne, FL
Counties Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 76 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 10.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1454 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
913 WWUS72 KMLB 251029 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 629 AM EDT Thu Mar 25 2021 FLZ045>047-053-054-147-251300- /O.NEW.KMLB.FG.Y.0007.210325T1029Z-210325T1300Z/ Orange-Seminole-Southern Brevard-Osceola-Indian River- Northern Brevard- Including the cities of Apopka, Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, Winter Springs, Melbourne, Palm Bay, Rockledge, Celebration, Kissimmee, Saint Cloud, Sebastian, Vero Beach, Cocoa, and Titusville 629 AM EDT Thu Mar 25 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Visibility less than one quarter to one half mile in dense fog. * WHERE...Orange, Seminole, Southern Brevard, Osceola, Indian River and Northern Brevard Counties. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. $$
2 follow-up statements
263 WWUS72 KMLB 251125 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 725 AM EDT Thu Mar 25 2021 FLZ041-141-251300- /O.EXA.KMLB.FG.Y.0007.000000T0000Z-210325T1300Z/ Inland Volusia-Coastal Volusia- Including the cities of Debary, Deland, Deltona, Daytona Beach, New Smyrna Beach, and Ormond Beach 725 AM EDT Thu Mar 25 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Visibility less than one quarter to one half mile in dense fog. * WHERE...Inland Volusia and Coastal Volusia Counties. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ FLZ045>047-053-054-147-251300- /O.CON.KMLB.FG.Y.0007.000000T0000Z-210325T1300Z/ Orange-Seminole-Southern Brevard-Osceola-Indian River- Northern Brevard- Including the cities of Apopka, Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, Winter Springs, Melbourne, Palm Bay, Rockledge, Celebration, Kissimmee, Saint Cloud, Sebastian, Vero Beach, Cocoa, and Titusville 725 AM EDT Thu Mar 25 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Visibility less than one quarter to one half mile in dense fog. * WHERE...Orange, Seminole, Southern Brevard, Osceola, Indian River and Northern Brevard Counties. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
825 WWUS72 KMLB 251300 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 900 AM EDT Thu Mar 25 2021 FLZ041-045>047-053-054-141-147-251400- /O.EXP.KMLB.FG.Y.0007.000000T0000Z-210325T1300Z/ Inland Volusia-Orange-Seminole-Southern Brevard-Osceola- Indian River-Coastal Volusia-Northern Brevard- Including the cities of Debary, Deland, Deltona, Apopka, Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, Winter Springs, Melbourne, Palm Bay, Rockledge, Celebration, Kissimmee, Saint Cloud, Sebastian, Vero Beach, Daytona Beach, New Smyrna Beach, Ormond Beach, Cocoa, and Titusville 900 AM EDT Thu Mar 25 2021 ...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... Although dense fog is no longer expected, motorists are still encouraged to use caution while driving with brief reductions in visibility still possible through 10 AM. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this dense fog advisory went out at Mar 25, 3:48 AM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Mar 25, 3:48 AM EDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 348 AM EDT Thu Mar 25 2021 .DISCUSSION... ...Dry with Near Record Heat Inland the Next Few Days... Currently...Night time IR imagery indicates some surface fog and lower clouds along the Kissimmee River developing north across portions of Osceola Co toward Kissimmee. This area will likely affect portions of the I-4 corridor near Kissimmee and the theme parks to southern Lake Co. through daybreak. Today and Tonight...The main story locally will be the development of unseasonably hot conditions, as a developing ridge over Cuba to the Bahamas extends its influence across the peninsula and adjacent waters. Under mostly sunny skies, temperatures will climb to near 90 by early afternoon across the interior with peak readings in the L90s possible well inland. An onshore breeze component from relatively cooler Atlantic waters will keep coastal sites confined to the 80s east of the I-95 corridor. Friday-Sunday...The final weekend of March might be mistaken for one of early summer, with well above normal temperatures and near record highs. A strong mid/upper ridge will be centered from Cuba to the Bahamas, acting as a blocking mechanism to keep any fronts or precip from reaching the peninsula through early next week. Surface high pressure axis will stretch from the central Atlantic across the state into the Gulf of Mexico, bisecting over north central FL. This will maintain south to southeast flow over east central FL, with a small sea breeze development expected along the immediate coast each afternoon. Warm air advecting from the tropics will send afternoon temperatures well above normal values, reaching the upper 80s at the coast due to cooling effect of the sea breeze, to the low 90s west of I-95. These values are 10-15 degrees above normal for late March, with several high temperature records at risk. Hot temperatures and lower dewpoints from drier air will keep RH values below 40% in some locations, furthering fire weather concerns into next week. Low temps also trend above normal in the mid to upper 60s. Extended...Dry conditions will continue through most of next week and mid level ridge remains anchored over the FL Straits. The surface ridge axis stretching over the area begins to erode on Monday with the movement of a cold front off the Mid-Atlantic coast. Locally, this will produce north to northeast winds, which will work to moderate temperatures out of the 90s into the low to mid 80s through mid-week. On Tuesday, a trailing low at the end of the mentioned cold front will journey from the central Gulf Coast across the FL panhandle, exiting over coastal Carolina. While the moisture signal from this system is minimal at this time, increasing onshore flow may produce showers over the Atlantic waters that could brush the immediate coast Tuesday and Wednesday. Towards the latter half of the week, onshore winds veer south to southeast yet again, returning temperatures towards the upper 80s to lower 90s. Lows remain above average through the period in the mid to upper 60s. && .AVIATION... Inland sites ISM-MCO-SFB-LEE have potential to be affected by dvlpg lower clouds and fog now through 13Z. LCL 2-4SM along with sct-bkn decks FL005-008 psbl should more pronounced development occur in an expanding area along the Kissimmee river attm. becoming VFR areawide aft 25/13Z. && .MARINE... Today and Tonight...Approximate 2+ft swell component NR 10sec coupled with gradient winds 12-15 kt will produce 3-4ft seas today, with 2-3 near the coast into tonight. S/SSE winds will be breezy at times along with an onshore component this aftn producing wind chop near shore as well as over the Intracoastal waters. Friday-Sunday...Favorable boating conditions will prevail into the weekend, with south to southeast winds of 10-15 knots Friday diminishing below 10 knots on Saturday. Seas 2-4 ft with no precipitation expected. && .FIRE WEATHER... Warming trend with underlying dry conds through the end of the week for east central Florida. No mentionable rainfall chances are expected at least through the first part of next week and fire weather conditions will become more sensitive given the lack of rainfall. Higher mixing heights and winds today will produce better dispersion with minimum RH near 40 percent across the interior. && .CLIMATE... List of high records for today, Mar 25 and Friday, Mar 26 across east central Florida and the year they last occurred. Site Thu Fri Daytona Beach 88(1954) 89(1944) Leesburg 88(1975) 87(2020) Sanford 91(1949) 90(2002) Orlando 95(1929) 94(1929) Melbourne 92(1975) 90(1975) Vero Beach 91(2020) 88(2015) Fort Pierce 91(2020) 91(1935) && .PRELIMINARY POINT TEMPS/POPS... DAB 87 65 86 65 / 0 0 0 10 MCO 91 68 92 67 / 0 0 0 0 MLB 84 70 84 67 / 0 0 0 0 VRB 85 66 84 68 / 0 0 0 0 LEE 91 67 91 67 / 0 0 0 0 SFB 90 67 93 67 / 0 0 0 0 ORL 90 70 92 68 / 0 0 0 0 FPR 86 66 84 66 / 0 0 0 0 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT TERM...Pendergrast LONG TERM....Smith AVIATION...Pendergrast
Hazardous weather outlook, Mar 25, 3:56 AM EDT, 2 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 356 AM EDT Thu Mar 25 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-252000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 356 AM EDT Thu Mar 25 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .DENSE FOG/SMOKE IMPACT... Fog across portions of inland east central FLorida this morning may reduce visibility suddenly. Localized visibilities of less than a mile may occur. Make sure to slow down while using low beam headlights if encountering dense fog. .RIP CURRENT IMPACT... Ocean conditions will produce a Moderate Risk of dangerous rip currents at the central Florida Atlantic beaches today. While rips will be present all day, the threat will be highest from 10 AM through around 3 PM due to tidal effects. Remember to swim only within sight of a lifeguard, and never swim alone. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A Moderate risk of dangerous rip currents is expected at area beaches at least through through the remainder of this week. Very warm to unseasonably hot temperatures are expected Friday through Saturday. Temperatures inland will climb in excess of 90 degrees with heat index readings in the mid 90s possible. Additionally a long period of dry conditions into next week will lead to sensitive fire weather conditions due to drying fuels and hot temperatures. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Pendergrast
Nearby
Dense Fog Advisories in Florida, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.